Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 28, 2021, 1:11 PM EDT for Chautauqua County, New York. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 1:11 PM EDT (17:11 UTC)
- Expired
- Aug 28, 2021, 2:30 PM EDT
- In force
- 79 min
- Issued by
- NWS Buffalo, NY
- Hail
- 0.00 in
- Wind
- 30
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 110 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WWUS81 KBUF 281711
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
111 PM EDT Sat Aug 28 2021
NYZ019-281830-
Chautauqua NY-
111 PM EDT Sat Aug 28 2021
...Showers and thunderstorms will produce heavy rainfall across
portions of southern Chautauqua County through 230 PM EDT...
Rainfall rates of excess of an inch an hour are possible.
HAZARD...Heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Heavy rain may produce ponding of water on roadways and
localized flooding.
Locations impacted include...
Jamestown, Lakewood, Falconer, Clymer, Long Point State Park,
Jamestown West, Chautauqua Institution, Findley Lake, Frewsburg,
Chautauqua, Busti, Gerry, Ellington, Celoron, Mina, French Creek,
Sherman, Panama, Bemus Point and Niobe.
This includes Interstate 86 between exits 4 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4220 7976 4227 7909 4200 7907 4200 7976
TIME...MOT...LOC 1710Z 242DEG 12KT 4209 7965
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
ApffelWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 28, 10:31 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 28, 10:31 AM EDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1031 AM EDT Sat Aug 28 2021 .SYNOPSIS... A frontal boundary will lift northward across the area as a warm front today ushering in a return to sultry humidity levels that will last through the weekend, and also lead to chances of showers and storms both days. Meanwhile temperatures will continue to range above normal and together with the higher humidity could lead to another round of heat advisories on Sunday. && .NEAR TERM /THROUGH TONIGHT/... A frontal boundary will lift northward across the forecast area this afternoon. This will result in warmer and more humid weather with dew points rising back into the upper 70s following the frontal passage. It should be mainly dry through early afternoon. Diurnal heating leads to MUCAPE increasing to 1000 to 1500 J/KG, and this will support afternoon showers and thunderstorms, especially from the Southern Tier to the Genesee Valley. Continued weak flow will limit severe chances, but PWAT values around an inch and a half and the slow movement/training storms along the warm front could bring locally heavy rainfall. Tonight as instability wanes with the setting sun, convection will diminish in coverage area. Where it does rain today patches of fog will be possible in the now humid boundary layer. In addition a layer of low stratus is likely to form across the hills of the inland Southern Tier. A shortwave riding the upper level ridge to the north of Lake Ontario may bring a few showers towards the Saint Lawrence Valley late tonight. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... A mid level trough will move from northwest Ontario Sunday to western Quebec by Monday, with the southern extent of the trough axis clipping the eastern Great Lakes later Sunday night and early Monday. An associated cold front will cross the eastern Great Lakes on Monday. Several low amplitude, convectively modulated shortwaves will move east across the eastern Great Lakes on Sunday. These features will interact with local lake breeze and terrain driven boundaries to bring a few scattered showers and thunderstorms to the region. Southwest flow will allow stable lake shadows to expand northeast of Lakes Erie and Ontario in the afternoon, lowering the rain risk later in the day northeast of the lakes. High temperatures Sunday will be dependent on how much convective cloud cover crosses the region during the daylight hours. 850MB temps around +18C will support highs in the mid to upper 80s across the lower elevations if at least partial sunshine is realized. Surface dewpoints in the low to mid 70s on the lake plains would support a heat index in the mid 90s. If cloud cover dominates both temperatures and heat index would be several degrees lower. Sunday night through Monday morning the southern tail of the mid level trough and associated cold front will cross the eastern Great Lakes. Increasing forcing and moisture convergence just ahead of this feature will support the likelihood of showers and a few thunderstorms. The front will cross the region on Monday, with showers and scattered thunderstorms ending from northwest to southeast as mid level drying spreads into the region in the wake of the trough. Any thunderstorms that develop Sunday through Monday will have the capability of producing heavy rainfall with PWAT values in the 1.75 and 2.0 inch range across the region. This may bring an isolated flash flood risk with any training or backbuilding storms that develop. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The longwave pattern will gradually amplify across North America next week, with troughing centered over the Pacific Northwest and New England, with a ridge in the mid section of the nation. The modest amplification will allow the westerlies to sag southward into the northern tier of the U.S., with a southward incursion of somewhat cooler and much less humid air into the Great Lakes and New England. Tuesday high pressure will remain over northwest Ontario, with drier mid level air and subsidence extending down into the Great Lakes allowing for a return to mainly dry weather. The remnants of Ida will move from the Tennessee Valley to the Mid Atlantic from Tuesday night through Thursday. Moisture spreading north of Ida will make its closest pass to our region Wednesday. Clouds and a few showers may reach the Southern Tier and Finger Lakes if the more northern guidance verifies, but any impactful weather is still forecast to remain well south of our region. Otherwise high pressure will gradually build from the western Great Lakes Wednesday and Thursday to the eastern Great Lakes Friday, with mainly dry weather. Temperatures will gradually trend downward next week. Highs will still reach the lower 80s for lower elevations Monday and Tuesday, with highs in the 70s expected for the second half of the week. Humidity will also trend downward, with 70s dewpoints Monday dropping into the 60s by Tuesday, and 50s for the second half of the week. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... A frontal boundary will lift northward as a warm front across the region today. This feature, along with peak heating of the day will bring showers and thunderstorms. Activity will be greatest from the Southern Tier to the upper Genesee Valley between 18Z and 00Z. These will most likely not impact KBUF/KIAG/KART, but may briefly lower conditions at KJHW. Tonight an increase in low level moisture will bring lowering ceiling heights to IFR across the Southern Tier (possibly KJHW) and also east of Lake Ontario (KART). While much of the night will be dry, a few showers will be possible east of Lake Ontario and in the vicinity of the warm front. Outlook... Sunday...VFR with a chance of mainly afternoon showers and thunderstorms. Monday...VFR to MVFR with showers and thunderstorms likely. Tuesday and Wednesday...VFR. && .MARINE... There will still be a modest chop to the waters, especially on the western end of Lake Ontario due to the northeast flow. This should flatten later today as a warm front lifts across the waters and shifts winds to the southeast. Within the warm airmass over the Lakes winds and waves will remain sub advisory levels through the remainder of the weekend. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JJR/Thomas NEAR TERM...Apffel/Thomas SHORT TERM...Hitchcock LONG TERM...Hitchcock AVIATION...Apffel/Thomas MARINE...Thomas
Hazardous weather outlook, Aug 28, 4:35 AM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 435 AM EDT Sat Aug 28 2021 NYZ001>005-013-014-290845- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Livingston-Ontario- 435 AM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The heat index may rise into the mid 90s Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010>012-019>021-085-290845- Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus-Allegany- Southern Erie- 435 AM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-290845- Oswego-Jefferson-Lewis- 435 AM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-290845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 435 AM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Special weather statement, Aug 28, 1:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
111 PM EDT Sat Aug 28 2021
NYZ019-281830-
Chautauqua NY-
111 PM EDT Sat Aug 28 2021
...Showers and thunderstorms will produce heavy rainfall across
portions of southern Chautauqua County through 230 PM EDT...
Rainfall rates of excess of an inch an hour are possible.
HAZARD...Heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Heavy rain may produce ponding of water on roadways and
localized flooding.
Locations impacted include...
Jamestown, Lakewood, Falconer, Clymer, Long Point State Park,
Jamestown West, Chautauqua Institution, Findley Lake, Frewsburg,
Chautauqua, Busti, Gerry, Ellington, Celoron, Mina, French Creek,
Sherman, Panama, Bemus Point and Niobe.
This includes Interstate 86 between exits 4 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4220 7976 4227 7909 4200 7907 4200 7976
TIME...MOT...LOC 1710Z 242DEG 12KT 4209 7965
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ApffelNearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.